SciELO - Scientific Electronic Library Online

 
vol.10 issue3Femoral nerve neuropathy after the psoas hitch procedureHemoperitoneum secondary to gastric GIST negative for c-KIT and positive for antibody anti-DOG1 author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Einstein (São Paulo)

Print version ISSN 1679-4508

Abstract

BALBINO, Marcos; SILVA, Gisele  and  CORREIA, Gabriela Cardoso Tostes Pimentel. Anaphylaxis with convulsions following intravenous fluorescein angiography at an outpatient clinic. Einstein (São Paulo) [online]. 2012, vol.10, n.3, pp. 374-376. ISSN 1679-4508.  http://dx.doi.org/10.1590/S1679-45082012000300021.

Fluorescein is associated with minor adverse effects during retinal angiography, and most of these effects are not severe and not related to immunological mechanism. However, on rare occasions, anaphylatoid reaction can occur, and fatalities involving fluorescein have been described. Life threatening complications after intravenous injection of sodium fluorescein require immediate intervention. Trainings for professionals are needed to standardize treatment for this event.

Keywords : Anaphylaxis; Seizures [chemically induced]; Fluorescein angiography [adverse effects]; Fluoresceins [administration & dosage]; Retinal diseases; Injections, intravenous; Case reports.

        · abstract in Portuguese     · text in English | Portuguese     · pdf in English | Portuguese